Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Coumadin and hiv meds
Jan 3, 2007

Hi, I'm a newly dx HIV poz, female who was in the hospital for a DVT. I'm on coumadin for it. I have only had a theraputic level in Sept when I was in the hospital and getting lovonax injections and coumadin, and on Sustiva, Truvada. I had such depression and other side effects, my MD took me off it and put me on Viramune, and truvada. Now I can't get my pt/INR levels to go up. I have been 1.0-1.4, but more closer to 1.2. I'm on 6.5mg of coumadin right now and it hasn't changed yet. What should I do? I asked my provider to at least increase the coumadin by 1mg instead of the 0.5, but I'm thinking maybe I should go to a hemotologist/onc for help getting me at a theraputic level.I'm sick of getting finger stuck each week to see no new results. Thanks for your help.

Response from Dr. Henry

Nevirapine (Viramune) can induce liver enzymes to work faster resulting in lower levels of coumadin so your situation can pose a challenge. Getting a hematologist or pharmacologist/pharmacist involved along with your HIV specialist is often very helpful. For some patients low molecular weight heparing in used in this setting as an alternative to coumadin. KH



Previous
all pills at once??
Next
Meds and a Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement